Alert archive / Tennessee / Tornado Warnings in 2006

Tornado Warning 10, NWS Nashville, TN

March 31, 2006Marshall County, Maury County, Williamson County, Tennessee

NWS Nashville, TN issued this tornado warning at Mar 31, 2006, 7:13 PM CST for Marshall County, Maury County, Williamson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2006, 7:13 PM CST (01:13 UTC)
Expired
Mar 31, 2006, 7:45 PM CST
In force
32 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Marshall County, TN, Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 4:53 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 010114
TOROHX
TNC117-119-187-010145-
/O.NEW.KOHX.TO.W.0010.060401T0113Z-060401T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
713 PM CST FRI MAR 31 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN MARSHALL COUNTY IN TENNESSEE
  NORTHERN MAURY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF COLUMBIA
  WILLIAMSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF FRANKLIN

* UNTIL 745 PM CST

* AT 711 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...
  MOVING THROUGH THE WARNED COUNTIES.
 

* THE TORNADO IS EXPECTED TO BE NEAR...
  SPRING HILL BY 720 PM CST
  FRANKLIN BY 730 PM CST
  8 MILES SOUTH OF BRENTWOOD BY 735 PM CST
  NOLENSVILLE BY 745 PM CST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3603 8718 3564 8731 3555 8668 3600 8655

$$
BOYD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:17 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Mar 31, 3:17 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
317 PM CST FRI MAR 31 2006

.DISCUSSION...
THIS AFTERNOON...A COLD FRONT STRETCHES FROM IN SOUTHWEST ACROSS
NORTHWESTERN AR AND INTO OK. THE WIDESPREAD PREFRONTAL MOISTURE IS
PUSHING EAST AND IS LOCATED PRIMARILY TO THE EAST OF I-65.
HOWEVER...AN INCREASE IN INSTABILITY EXISTS WESTWARD FROM MIDDLE TN
TO THE COLD FRONT. SCATTERED TO BROKEN CONVECTION IS FIRING ACROSS
MS...WESTERN TN AND INTO THE MO BOOTHEAL. THIS ACTIVITY IS MOVING
EASTWARD SO RAIN CHANCES WILL CONTINUE FOR THE ENTIRE MID STATE INTO
THIS EVENING. SOME GUSTY WINDS COULD ACCOMPANY THE STORMS ACROSS
WESTERN PORTIONS OF THE MID STATE LATE THIS AFTERNOON AND INTO
EARLY THIS EVENING.

BEST THETA-E RIDGING WILL SHIFT EASTWARD BUT SFC INSTABILITIES WILL
STILL BE SUFFICIENT FOR THUNDERSTORMS INTO THIS EVENING. 850 MB
WINDS WILL BE AROUND 35-40 KTS WITH SFC CAPES BELOW 1,000 J/KG SO
SVR STORMS ARE NOT EXPECTED. THE FORCING AXIS WILL BE POSITIONED
FROM THE PLATEAU THROUGH SOUTHERN MIDDLE TN AROUND 00Z. BY
06Z...THE PRECIPITATION WILL BE COMING TO AN END AND PULLING SOUTH
AND EAST OF MIDDLE TN. WILL INCLUDE LIKELY POPS THIS EVENING
ACROSS THE PLATEAU...50 POPS ELSEWHERE.

DRIER AIR TO MOVE IN ON SATURDAY WITH A RETURN OF PARTLY CLOUDY
CONDITIONS. TEMPERATURES WILL REMAIN ABOVE NORMAL AS THE MERCURY
REACHES INTO THE 70S.

ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL AGAIN BRING A
CHANCE OF SHOWERS AND STORMS TO THE AREA ON SUNDAY AND SUNDAY NIGHT.
COOLER AIR WILL FOLLOW WITH TEMPERATURES RETURNING TO NEAR OR
SLIGHTLY BELOW NORMAL FOR TUESDAY AND WEDNESDAY. MILDER TEMPERATURES
AND A RETURN OF SHOWERS AND THUNDERSTORMS WILL ROUND OUT THE
REMAINDER OF THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    54  76  51  77 /  50  10  10  40
CLARKSVILLE  51  73  51  74 /  50  10  10  40
CROSSVILLE   51  70  48  72 /  70  10  10  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Mar 31, 4:44 AM CST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
444 AM CST FRI MAR 31 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
444 AM CST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH MIDDLE TENNESSEE THIS MORNING...THEN
SWING ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THERE WILL
BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS OUT AHEAD OF THE
FRONT...ACROSS ALL OF THE MID STATE...TODAY AND TONIGHT. THE MAIN
HAZARD FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS
AND LARGE HAILSTONES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER COLD FRONT IS EXPECTED LATE SUNDAY THROUGH
EARLY MONDAY AND WILL BRING ALONG ANOTHER SLIGHT RISK FOR
SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS POSSIBLE LATER TODAY AND TONIGHT.

19

In the hours before

Special weather statement, Mar 31, 5:05 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CST FRI MAR 31 2006

TNZ056-058-060-061-093>095-312345-
GILES-LAWRENCE-LEWIS-MARSHALL-MAURY-PERRY-WAYNE-
505 PM CST FRI MAR 31 2006

...TORNADO WATCH FOR THE WESTERN HALF OF MIDDLE TENNESSEE UNTIL
10 PM CST...

OUR NEIGHBORING OFFICE TO OUR SOUTH...IN HUNTSVILLE ALABAMA...HAS
ISSUED A TORNADO WARNING FOR LAUDERDALE COUNTY IN NORTHWEST ALABAMA
UNTIL 545 PM CST.

THE STORM THAT PROMPTED THE WARNING IS FORECAST TO MOVE EAST
THROUGH LAUDERDALE COUNTY.  IF THIS PANS OUT...THE TORNADIC
STORM WILL REMAIN SOUTH OF MIDDLE TENNESSEE.

WE ARE MONITORING THIS STORM CLOSELY. RESIDENTS IN SOUTHERN
MIDDLE TENNESSEE...AND PARTICULARLY LAWRENCE AND GILES COUNTIES
SHOULD STAY ALERT. A CHANGE IN TRACK TO THE NORTH COULD MEAN AN
WARNING FOR YOUR COUNTIES.

BOYD
Special weather statement, Mar 31, 5:25 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CST FRI MAR 31 2006

TNZ056-058-060-061-093>095-312345-
GILES-LAWRENCE-LEWIS-MARSHALL-MAURY-PERRY-WAYNE-
525 PM CST FRI MAR 31 2006

...TORNADO WATCH FOR THE WESTERN HALF OF MIDDLE TENNESSEE UNTIL
10 PM CST...

OUR NEIGHBORING OFFICE TO OUR SOUTH...IN HUNTSVILLE ALABAMA...HAS
ISSUED A TORNADO WARNING FOR LAUDERDALE COUNTY IN NORTHWEST ALABAMA
UNTIL 545 PM CST.

THE TORNADIC SUPERCELL IS MOVING THROUGH SOUTHEASTERN LAUDERDALE
COUNTY IN NORTHWEST ALABAMA. THIS STORM HAS INTENSIFIED AND SHOWN
A MORE EASTWARD TRACK OVER THE LAST 15 MINUTES. IF THIS TRACK
CONTINUES...THE STORM WOULD STAY SOUTH OF THE ALABAMA...TENNESSEE
STATE LINE.

WE WILL CONTINUE TO MONITOR THIS STORM CLOSELY. RESIDENTS IN
SOUTHERN MIDDLE TENNESSEE...AND PARTICULARLY LAWRENCE AND GILES
COUNTIES SHOULD STAY ALERT. A CHANGE IN TRACK TO THE NORTH COULD
MEAN AN WARNING FOR YOUR COUNTIES.

BOYD
Special weather statement, Mar 31, 6:08 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CST FRI MAR 31 2006

TNZ093>095-010030-
GILES-LAWRENCE-WAYNE-
608 PM CST FRI MAR 31 2006

...TORNADO WATCH FOR THE WESTERN HALF OF MIDDLE TENNESSEE UNTIL
10 PM CST...

OUR NEIGHBORING OFFICE TO OUR SOUTH...IN HUNTSVILLE ALABAMA...HAS
CONTINUED THE TORNADO WARNING FOR LAUDERDALE COUNTY IN NORTHWEST
ALABAMA UNTIL 630 PM CST. THE TORNADO WARNING NOW INCLUDES LIMESTONE
COUNTY.

THE TORNADIC STORM AT 6 PM CST...IS MOVING EASTWARD AT 30 MPH...ALONG
THE LAUDERDALE...AND LIMESTONE COUNTY LINE...10 MILES SOUTH OF MINOR
HILL TENNESSEE.

WE WILL CONTINUE TO MONITOR THIS STORM CLOSELY. RESIDENTS IN
SOUTHERN MIDDLE TENNESSEE...SHOULD STAY ALERT...BY LISTENING
TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION.

BOYD
Local storm report, Mar 31, 7:09 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
709 PM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             1 N SPRING HILL         35.76N 86.92W
03/31/2006  M1.00 INCH       MAURY              TN   AMATEUR RADIO

&&

JCOHEN
Local storm report, Mar 31, 7:11 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     1 N SPRING HILL         35.76N 86.92W
03/31/2006  E70 MPH          MAURY              TN   AMATEUR RADIO

&&

JCOHEN
Local storm report, Mar 31, 7:13 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
713 PM CST FRI MAR 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             4 E SPRING HILL         35.74N 86.85W
03/31/2006  M1.75 INCH       WILLIAMSON         TN   AMATEUR RADIO

&&

JCOHEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:32 PM CSTTornado WarningOHXDickson, Hickman, Humphreys43 min
Mar 31, 6:39 PM CSTTornado WarningOHXMaury, Williamson36 min
Mar 31, 6:56 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson34 min
Mar 31, 7:20 PM CSTTornado WarningOHXBedford, Rutherford40 min
Mar 31, 7:44 PM CSTSevere Thunderstorm WarningOHXMarshall, Maury46 min
Mar 31, 7:54 PM CSTTornado WarningOHXBedford, Marshall, Rutherford36 min
Mar 31, 8:28 PM CSTTornado WarningOHXBedford32 min
Mar 31, 8:55 PM CSTSevere Thunderstorm WarningOHXBedford, Coffee35 min
Mar 31, 8:58 PM CSTFlash Flood WarningOHXMaury2 hr

Nearby

Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.